Alert archive / Wisconsin / Special Weather Statements in 2015

Special Weather Statement, NWS Milwaukee, WI

June 20, 2015Lafayette County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jun 20, 2015, 3:21 PM CDT for Lafayette County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 3:21 PM CDT (20:21 UTC)
Expired
Jun 20, 2015, 4:00 PM CDT
In force
39 min
Issued by
NWS Milwaukee, WI

County Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS83 KMKX 202021
SPSMKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CDT SAT JUN 20 2015
 
WIZ067-202100-
LAFAYETTE-
321 PM CDT SAT JUN 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LAFAYETTE
COUNTY THROUGH 400 PM CDT...

AT 319 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE 
EXTENDING FROM FAR SOUTHERN GRANT COUNTY TO ACROSS FAR SOUTHERN 
LAFAYETTE COUNTY. 

HEAVY RAINFALL WITH UP TO TWO INCHES IS EXPECTED WITH THESE 
STORMS ALONG WITH PEA SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
SHULLSBURG...BENTON...NEW DIGGINGS...SOUTH WAYNE...GRATIOT AND LEAD
MINE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4261 9042 4257 8984 4251 8984 4251 9042
TIME...MOT...LOC 2019Z 278DEG 50KT 4249 9006 4254 9064 
$$

GEHRING

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:52 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 20, 11:52 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 AM CDT SAT JUN 20 2015

.UPDATE...

SHOULD SEE SOUTHEAST WIND GUSTS IN THE 20 TO 30 KNOT RANGE SPREAD
EAST ACROSS MOST OF THE REST OF SOUTHEAST AND EAST CENTRAL
WISCONSIN FOR THE NEXT HOUR OR TWO. THIS IS IN RESPONSE TO A GOOD
ISALLOBARIC GRADIENT FROM A WAKE LOW SPREADING ACROSS THE AREA.
COULD SEE A FEW GUSTS TO 35 KNOTS. GUSTS ALREADY ENDING IN THE
NORTHWESTERN PORTIONS OF THE AREA.

LIKE THE TREND WITH THE LATEST HRRR MODEL WITH CONVECTIVE TRENDS
LATER THIS AFTERNOON INTO THIS EVENING. IT HAS MOST OF THE STRONG
TO SEVERE CONVECTION DEVELOPING IN NORTHEAST IOWA LATER THIS
AFTERNOON AND KEEPING IT SOUTHWEST OF THE AREA THIS EVENING. THIS
MAKES SENSE...AS THE BEST INSTABILITY AND FORCING FOR UPWARD
VERTICAL MOTION FROM THE COLD FRONT ARE IN THAT AREA.
THUS...LATEST SPC DAY 1 OUTLOOK HAS BACKED OFF ON THE SLIGHT RISK
TO JUST THE FAR SOUTHWEST COUNTIES. THINK OVERALL SEVERE RISK IS
SMALL IN THE FORECAST AREA.

STILL THINK THERE WILL BE MORE SCATTERED SHOWER AND SOME
THUNDERSTORM ACTIVITY ACROSS THE AREA LATER THIS AFTERNOON AND
THIS EVENING...AS LOW PRESSURE AND A COLD FRONT MOVES ACROSS THE
AREA. AMOUNT OF MEAN LAYER CAPE WILL DEPEND ON HOW MUCH SUN WE
CAN GET. FORECAST SOUNDINGS SHOWING MOST OF THIS CAPE IS ROOTED
ABOVE 700 MB LEVEL...SO LOW LEVEL CAPE WILL BE MINIMAL. THIS
SHOULD LEAD TO MORE SCATTERED TYPE CONVECTION/PRECIPITATION...AND
WILL TREND THE POPS IN THIS DIRECTION.

&&

.AVIATION/18Z TAFS/...

SOUTHEAST WINDS GUSTING BETWEEN 20 AND 30 KNOTS ARE POSSIBLE AT
TAF SITES FOR THE NEXT HOUR OR TWO...BEFORE WEAKENING.
OTHERWISE...VFR CONDITIONS ARE EXPECTED THIS AFTERNOON...AS MIDDLE
TO HIGH CLOUDS LINGER IN SPOTS. WINDS SHOULD BECOME SOUTH...THOUGH
MAY REMAIN SOUTHEAST AT MILWAUKEE AND KENOSHA IF LAKE BREEZE
DEVELOPS.

LOW PRESSURE AND A COLD FRONT MOVING THROUGH THE AREA THIS EVENING
WILL BRING SCATTERED SHOWERS AND SOME THUNDERSTORMS. FOR
NOW...WILL USE VICINITY THUNDER WORDING IN TAFS DUE TO SOME
UNCERTAINTY WITH AREAL COVERAGE. MVFR/IFR VISIBILITIES ARE
POSSIBLE IN ANY STORMS.

WINDS WILL SHIFT TO THE NORTHWEST LATER TONIGHT AND REMAIN WEST
NORTHWEST ON SUNDAY. SHOULD SEE AN AREA OF MVFR CEILINGS AT TAF
SITES LATER TONIGHT INTO SUNDAY MORNING...ALONG WITH MVFR
VISIBILITIES WITH LIGHT FOG. VFR CONDITIONS SHOULD RETURN BY
SUNDAY AFTERNOON.

&&

.MARINE...

SOUTHEAST WINDS WILL GUST BETWEEN 20 AND 30 KNOTS FOR AN HOUR OR
TWO...BEFORE DIMINISHING BY MID AFTERNOON. MARINE WEATHER
STATEMENT WAS ISSUED TO HIGHLIGHT THESE WINDS.

&&

.PREV DISCUSSION... /ISSUED 551 AM CDT SAT JUN 20 2015/

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

MAIN ISSUE REMAINS SEVERE WEATHER CHANCES LATE THIS AFTERNOON AND
EVENING. ALL HI-RES/RAPID UPDATE MESO MODELS TAKE CURRENT MCS MOVING
THROUGH ERN SOUTH DAKOTA ACROSS SRN MINNESOTA/NRN IOWA AND THEN
DIURNALLY WEAKEN IT BY MID-MORNING. ACCOUNTED FOR PCPN FROM THE MCS
REMAINS MOVING INTO WESTERN CWA MID TO LATE MORNING.

KEY TO EXTENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IS WHERE COLD POOL AND DEBRIS CLOUDS FROM MCS ALLOW
EFFECTIVE WARM FRONT TO SET UP. STRONG 500 MB FLOW CONTRIBUTES TO 0-
6KM BULK SHEAR IN THE 40-50KT RANGE. MODELS SHOW 850 MB WINDS OF 30
TO 35 KNOTS APPROACHING WESTERN WI AT 18Z THAT HEEL OVER ACROSS THE
SOUTH THROUGH THE LATE AFTERNOON INTO EARLY EVENING. IF DEBRIS
CLOUDS NOT TOO EXTENSIVE...THIS WILL BRING SURFACE TEMPS UP INTO THE
UPPER 70S TO LOWER 80S...WITH SOUTHEAST WINDS HOLDING HIGHS INT EH
UPPER 60S TO MID 70S NEAR THE LAKE. CAPE VALUES IN THE 1200 TO 1500
J/KG RANGE.

4 KM SPC WRF...ARW...NMM AND NAM NEST ALL SHOW REDEVELOPMENT OVER
EASTERN/NORTHEASTERN IOWA WITH RESULTING MCS SKIMMING FAR SRN WI AS
IT MOVES EAST-SOUTHEAST ACROSS IL. NAM...GFS AND ECMWF SIMILAR WITH
REDEVELOPMENT A BIT FARTHER NORTH THAT WOULD PLACE MORE OF CWA IN A
SEVERE THREAT. WILL FOLLOW BLENDED SOLUTION THAT SUPPORTS SPC SLIGHT
RISK ROUGHLY SOUTHWEST OF A DELLS TO PLEASANT PRAIRIE LINE.

MODELS TAKE SHOWERS AND STORMS EAST OF CWA BETWEEN 06Z AND 09Z...BUT
RESIDUAL CLOUD COVER/MOISTURE AND LACK OF STRONG COLD ADVECTION
SHOULD KEEP LOW TEMPERATURES IN THE MID 60S.

SUNDAY INTO EARLY MONDAY MORNING...FORECAST CONFIDENCE...MEDIUM.

IN THE WAKE OF THE SYSTEM THAT MOVES THROUGH TODAY...SURFACE TO
UPPER LEVEL RIDGING WILL MOVE INTO THE REGION WHICH WILL BRING DRY
AIR AND SUBSIDENCE IN ALONG WITH IT. HOWEVER...THIS RIDGING WILL
BE SHORT LIVED...PARTICULARLY IN THE LOW LEVELS WHERE MOISTURE
TRANSPORT WILL BE ON THE INCREASE IN THE OVERNIGHT/EARLY MONDAY
MORNING HOURS AS A SURFACE/850MB LOW PROPAGATES EAST ACROSS THE
HIGH PLAINS. THIS COULD LEAD TO SOME CONVECTION DEVELOPING ALONG
THE NOSE OF THE MOISTURE TRANSPORT AND SURFACE WARM FRONT...WHICH
LOOKS LIKE IT WILL BE ADVANCING NORTHWARD THROUGH THE NIGHT.
ELEVATED INSTABILITY WILL BE ON THE INCREASE AS SURFACE DEW POINTS
START TO CLIMB WITH THE APPROACHING WARM FRONT. WITH THE
INCREASING ELEVATED INSTABILITY...DECENT LOW LEVEL LIFT FROM THE
MOISTURE TRANSPORT...AND STRONG MID LEVEL WINDS/SHEAR...CAN NOT
RULE OUT SOME ISOLATED STRONG TO SEVERE STORMS EARLY MONDAY. THE
20.00Z NAM/GFS/ECMWF HINT AT MCS DEVELOPMENT SOMEWHERE IN THE
MINNESOTA/IOWA REGION BEFORE TRACKING EAST INTO WISCONSIN LATER
MONDAY MORNING.

MONDAY INTO MONDAY NIGHT...FORECAST CONFIDENCE...MEDIUM.

THE 20.00Z GUIDANCE HAS COME TOGETHER TO PROVIDE A MORE AMPLIFIED
SOLUTION FOR MONDAY WHICH RESULTS IN THE SURFACE LOW/WARM FRONT
LIFTING FURTHER NORTH THAN PREVIOUSLY FORECAST. AS IS THE CASE FOR
TODAY...MUCH OF THE SEVERE POTENTIAL WILL LINGER ON EARLY MORNING
CONVECTION AND HOW MUCH THE SYNOPTIC FLOW CAN ALTER THE
ENVIRONMENT IN ITS WAKE.

A NUMBER OF FAVORABLE FACTORS LOOK TO BE IN PLACE ON MONDAY FOR
THE DEVELOPMENT OF ORGANIZED CONVECTION. THE 20.00Z NAM/GFS/ECMWF
ALL SHOW INCREASING 500MB WINDS AS A SHORT WAVE TROUGH PROPAGATES
EAST ALONG THE US/CANADIAN BORDER. AT THE SURFACE...A LOW
PRESSURE SYSTEM WILL BE MOVING INTO THE WESTERN GREAT LAKES BY
LATE AFTERNOON/EARLY EVENING WITH A WARM FRONT EXTENDING WEST TO
EAST FROM IT AND A COLD FRONT DROPPING DOWN TO THE SOUTHWEST OF
IT. THERE IS SOME UNCERTAINTY WITH HOW FAR NORTH THE LOW TRACKS
WITH EACH OF THE THREE MODELS HAVING A SLIGHTLY DIFFERENT
PLACEMENT OF THE CENTER OF THE LOW BY 00Z TUESDAY. REGARDLESS...THE
TIMING OF THIS FEATURE COMING THROUGH WILL BE IDEAL FOR CONVECTIVE
INITIATION ACROSS SOUTHERN WISCONSIN. THIS PATH WILL LIKELY BE
DEPENDENT UPON THE EARLY MORNING CONVECTION AND WHERE THAT TRACKS
THROUGH. A HIGHLY UNSTABLE ENVIRONMENT IS FORECAST TO DEVELOP
DURING THE DAY THOUGH THE 20.00Z NAM & GFS ARE LIKELY TOO HIGH ON
ITS INSTABILITY DUE TO THEM HAVING SURFACE DEW POINTS BETWEEN 75F
TO 80F. STILL...MODIFIED SOUNDINGS WITH SURFACE DEW POINTS OF
AROUND 70F STILL YIELD A FAT CAPE PROFILE WITH MLCAPE VALUES IN
THE 3000-4000 J/KG RANGE. THE MOST PRIME AREA FOR SUPERCELL
DEVELOPMENT WILL BE IN THE VICINITY OF THE WARM FRONT WHERE THERE
WILL BE MORE DIRECTIONAL WIND SHEAR TO COMPLIMENT THE STRONG SPEED
SHEAR. 0-1KM WIND SHEAR WILL ALSO BE MAXIMIZED IN THIS WARM FRONT
VICINITY AND WILL BE THE MAIN FOCUS FOR ANY POTENTIAL TORNADOES.
WE STILL ARE THREE DAYS OUT AND A LOT CAN CHANGE AS THE EVENT
APPROACHES...BUT WILL HAVE TO WATCH THIS ONE CLOSELY.

TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...LOW.

THE BOUNDARY WILL THEN SET UP ACROSS IOWA AND NORTHERN ILLINOIS AS
THE SYSTEM TRACKS EAST THROUGH THE GREAT LAKES. THE MAIN QUESTION
WILL BE WITH HOW FAR NORTH THE BOUNDARY CAN RECOVER THROUGH THE
WEEK IN THE ZONAL FLOW ALOFT. GUIDANCE HAS WAVERED BACK AND FORTH
ON WHERE TO PLACE IT...BUT SOME TRENDS APPEAR TO BE FAVORING A
MORE SOUTHERN PLACEMENT. REGARDLESS...IF ANY CONVECTION CAN MAKE
IT INTO THE REGION...IT WILL HAVE TO BE WATCHED FOR SEVERE
POTENTIAL AS THE BELT OF STRONG MID LEVEL WINDS REMAINS IN PLACE
THROUGH MUCH OF THE WEEK. SOME HEAVY RAINFALL POTENTIAL IS THERE
AS WELL...ESPECIALLY IF THE FRONT DOES NOT MEANDER MUCH OVER THIS
PERIOD.

AVIATION/12Z TAFS/...

EXPECT VFR CONDITIONS TO START...WITH THUNDERSTORM COMPLEX OVER
MN/NRN IA TO WEAKEN BUT STILL BRING SOME SHOWERS AND A FEW STORMS
INTO THE WESTERN FORECAST AREA...THOUGH UNCERTAIN IT WILL REACH
KMSN. CHANCES FOR SHOWERS AND STORMS INCREASE THIS AFTERNOON AND
TONIGHT AS LOW PRESSURE AND A COLD FRONT CROSS THE REGION. THERE
IS A CHANCE FOR SEVERE STORMS ALONG AND SOUTHEAST OF A DELLS TO
PLEASANT PRAIRIE LINE...INCLUDING KMSN. ALL TAF SITES WILL LIKELY
SEE STORMS WITH GUSTY WINDS AND HEAVY RAIN AT TIMES...WITH MVFR
CIGS AND VSBYS. MODEL GUIDANCE HINTING AT IFR CIGS DROPPING IN
BEHIND LOW AFTER 06Z THROUGH 12Z SUNDAY...BUT WILL TREND WITH GFS
FORECAST SOUNDINGS THAT KEEP CIGS AT MVFR LEVELS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WOOD
TODAY/TONIGHT AND AVIATION/MARINE...REM
SUNDAY THROUGH FRIDAY...HALBACH
Hazardous weather outlook, Jun 20, 11:49 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1149 AM CDT SAT JUN 20 2015

WIZ046-047-051-052-056>060-062>072-211700-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1149 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE ARE CHANCES OF THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON
AND EVENING AS A COLD FRONT APPROACHES. THERE ARE ONLY VERY LOW
PROBABILITIES FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE ON AND OFF CHANCES FOR THUNDERSTORMS SUNDAY NIGHT
THROUGH FRIDAY AS SEVERAL WEAK TROUGHS OF LOW PRESSURE MOVE ACROSS
THE REGION IN A FAST WEST TO EAST UPPER FLOW. THERE IS A CHANCE
FOR SEVERE THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND MONDAY EVENING.

LMZ643>646-211700-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1149 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING AS
A WEAK COLD FRONT APPROACHES. THERE ARE ONLY VERY LOW
PROBABILITIES FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS SUNDAY NIGHT THROUGH
FRIDAY...WITH SEVERE THUNDERSTORMS POSSIBLE MONDAY.

WWW.WEATHER.GOV/MKX
MG

In the hours before

Local storm report, Jun 20, 2:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             3 WSW CROSS PLAINS      43.10N 89.70W
06/20/2015  M1.00 INCH       DANE               WI   AMATEUR RADIO

            TIME ESTIMATED FROM RADAR.

&&

SCHULTZ
Special weather statement, Jun 20, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CDT SAT JUN 20 2015

WIZ067-202100-
LAFAYETTE-
321 PM CDT SAT JUN 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LAFAYETTE
COUNTY THROUGH 400 PM CDT...

AT 319 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FAR SOUTHERN GRANT COUNTY TO ACROSS FAR SOUTHERN
LAFAYETTE COUNTY.

HEAVY RAINFALL WITH UP TO TWO INCHES IS EXPECTED WITH THESE
STORMS ALONG WITH PEA SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
SHULLSBURG...BENTON...NEW DIGGINGS...SOUTH WAYNE...GRATIOT AND LEAD
MINE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4261 9042 4257 8984 4251 8984 4251 9042
TIME...MOT...LOC 2019Z 278DEG 50KT 4249 9006 4254 9064

GEHRING

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:02 PM CDTSevere Thunderstorm WarningMKXDane, Iowa, Sauk27 min

Nearby

Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.